Alert archive / Wisconsin / River Flood Warnings in 2016
River Flood Warning 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Jan 12, 2016, 3:19 PM CST for Jefferson County, Wisconsin. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2016, 3:19 PM CST (21:19 UTC)
- Expired
- Jan 13, 2016, 3:19 PM CST
- In force
- 24 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jefferson County, WI
The radar
The Milwaukee radar (KMKX), 7 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bark River at Rome (ROMW3).
- Action stage
- 3 ft
- Minor stage
- 4 ft
- Moderate stage
- 5 ft
- Major stage
- 6 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05426250, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
375
WGUS43 KMKX 122119
FLWMKX
FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
319 PM CST TUE JAN 12 2016
...The National Weather Service in Milwaukee/Sullivan has issued a
flood warning for the following rivers in Wisconsin...
Bark River Near Rome affecting Jefferson County
&&
WIC055-130919-
/O.NEW.KMKX.FL.W.0001.160112T2119Z-000000T0000Z/
/ROMW3.1.ER.160112T1851Z.160112T2015Z.000000T0000Z.NR/
319 PM CST TUE JAN 12 2016
The National Weather Service in Milwaukee/sullivan has issued a
* Flood Warning for
The Bark River Near Rome.
* At 2:15 PM Tuesday the stage was 4.1 feet.
* Flood stage is 4.0 feet.
* Forecasts are not issued for this location. This warning will
remain in effect until the river falls below flood stage.
* Impact...At 4.1 feet...This level is the 2 percent chance flood
meaning that there is a 2 percent chance in any given year of the
river reaching this level. There is lowland and agricultural land
flooding.
&&
LAT...LON 4300 8863 4298 8856 4295 8860 4294 8865
4298 8871 4298 8865
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 am...
Location stage stage stage/time Wed Thu Fri Sat
Rome 4.0 3.0 4.14 02 PM 01/12 not a forecast point
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Rome 4.14 02 PM 01/12 1.62 ..Not available..
Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through February and for 24
hours into the future from March through August.
Rome: 6 am-noon Tue Jan 12 0.00
Rome: noon-6 pm Tue Jan 12 0.00
Rome: 6 pm-midn Tue Jan 12 0.00
Rome: midn-6 am Wed Jan 13 0.00
Rome: 6 am-noon Wed Jan 13 0.00
Rome: noon-6 pm Wed Jan 13 0.02
Rome: 6 pm-midn Wed Jan 13 0.00
Rome: midn-6 am Thu Jan 14 0.00
$$
JTS1 follow-up statement
065
WGUS43 KMKX 130359
FLWMKX
FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
959 PM CST TUE JAN 12 2016
&&
WIC055-130429-
/O.CAN.KMKX.FL.W.0001.000000T0000Z-160113T0359Z/
/ROMW3.1.ER.160112T1851Z.160112T2045Z.160112T2337Z.NR/
959 PM CST TUE JAN 12 2016
* At 8:15 PM Tuesday the stage was 3.8 feet.
* Flood stage is 4.0 feet.
* Impact...At 3.9 feet...This level is the 4 percent chance flood
meaning that there is a 4 percent chance in any given year of the
river reaching this level. There is lowland and agricultural land
flooding.
&&
LAT...LON 4300 8863 4298 8856 4295 8860 4294 8865
4298 8871 4298 8865
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 24 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 pm...
Location stage stage stage/time Wed Thu Fri Sat
Rome 4.0 3.0 3.82 08 PM 01/12 Not a forecast pt
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Rome 4.15 03 PM 01/12 1.60 ..Not available..
Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from September through February and for 24 hours into the future from
March through August.
Rome: 6 pm-midn Tue Jan 12 0.00
Rome: midn-6 am Wed Jan 13 0.00
Rome: 6 am-noon Wed Jan 13 0.00
Rome: noon-6 pm Wed Jan 13 0.02
Rome: 6 pm-midn Wed Jan 13 0.00
Rome: midn-6 am Thu Jan 14 0.00
Rome: 6 am-noon Thu Jan 14 0.00
Rome: noon-6 pm Thu Jan 14 0.00
$$
JTSWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Jan 12, 11:50 AM CST, 3 hours 29 minutes earlier.
Area forecast discussion, Jan 12, 11:50 AM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1150 AM CST TUE JAN 12 2016 UPDATE... LITTLE CHANGE TO PREVIOUS FORECAST. DID DECREASE CLOUD COVERAGE A BIT THIS MORNING GIVEN CLEAR SKIES ACROSS THE AREA AND NO SIGNS OF CLOUDS IN THE REGION. WITH DECREASING CAA THROUGH THE DAY AND CLEARING SKIES...AFTERNOON TEMPS MAY NEED TO BE NUDGED A FEW DEGREES WARMER. AVIATION/18Z TAFS/... VFR CONDITIONS WILL PERSIST THROUGH THE NIGHT AT ALL TAF SITES. LAKE EFFECT CLOUDS SHOULD HANG AROUND JUST OFFSHORE THOUGH THAT PERIOD AS WELL AND SOME OF THOSE SCATTERED 2KFT CLOUDS MAY OCCASIONALLY STRAY INTO MKE AND ENW...BUT LOOKING AT LARGELY CLEAR SKIES AT ALL SITES. AS A TROF APPROACHES ON WEDNESDAY...CIGS WILL BEGIN TO FALL IN THE MORNING AND CONFIDENCE IS BUILDING THAT LIGHT SNOW WILL MOVE INTO THE AREA. CURRENT THINKING IS THAT SNOW WILL ARRIVE AT MSN IN THE LATE MORNING AND MAKE IT TO THE LAKE BY MIDDAY. ANY SNOW THAT DOES FALL WILL BE LIGHT AND ACCUMULATIONS WILL BE LESS THAT 1/2 INCH. PREV DISCUSSION... /ISSUED 305 AM CST TUE JAN 12 2016/ TODAY AND TONIGHT...FORECAST CONFIDENCE...HIGH AN UPPER TROUGH ACROSS THE WESTERN GREAT LAKES AROUND SUNRISE WILL MOVE EAST AND EXIT THE EASTERN GREAT LAKES TONIGHT...AS A NORTHERN STREAM NORTHWEST JET AROUND 130 KNOTS MOVES ACROSS SOUTHERN WISCONSIN. THE LEFT ENTRANCE REGION OF THE JET MAX IS ACROSS EASTERN IOWA AND NORTHERN ILLINOIS TOWARDS SUNRISE WEDNESDAY. 700 MB RH DECREASES TODAY WITH AN INCREASE JUST SOUTHWEST OF THE FORECAST AREA LATE TONIGHT WITH A WEAK MID LEVEL SHORTWAVE. 850 MB RH ALSO DRIES BUT MOISTURE REMAINS TRAPPED BELOW A LOWERING INVERSION. THIS MOIST LAYER BECOMES RATHER SHALLOW THIS AFTERNOON SO EXPECT THE STRATOCUMULUS TO SCATTER OUT OVER MOST AREAS. LOW LEVEL MOISTURE ALSO INCREASES LATE TONIGHT JUST TO THE WEST AND SOUTHWEST OF THE FORECAST AREA WITH A SOMEWHAT STRONGER 950 MB TROUGH. 850 MB COLD AIR ADVECTION WEAKENS THIS MORNING AS THE INVERSION STRENGTHENS. LOW LEVEL COLD AIR ADVECTION CONTINUES THROUGH THE MORNING AND LOW TEMPERATURES TONIGHT WILL DEPEND HEAVILY ON CLOUD COVER. THE SURFACE HIGH OVER THE PLAINS MOVES MORE SOUTHEAST. THE PRESSURE GRADIENT RELAXES...BUT SURFACE WINDS MAY NOT BECOME CALM. WEDNESDAY - CONFIDENCE...MEDIUM STRONG NORTHWEST 500 MILLIBAR FLOW WILL BRING SHORTWAVE ENERGY THROUGH SRN WI. LEADING ZONE OF DCVA ARRIVES BY EARLY AFTERNOON WITH WAVE PASSING QUICKLY EAST DURING THE EARLY EVENING. SOME 850 WAA NOTED AS WELL AS BRIEF LEFT FRONT QUAD HELP FROM PASSING UPPER JET MAX. QPF NUMBERS CONTINUE TO LOOK QUITE LIGHT SO SNOW AMOUNTS UNDER AN INCH STILL LOOK GOOD. INDICATIONS CONTINUE TO POINT TOWARDS SOME FZDZ POTENTIAL AS THE NIGHT WEARS ON WITH LOSS OF SATURATION WITHIN THE DENDRITIC GROWTH ZONE. THURSDAY - CONFIDENCE...MEDIUM BROAD MID LEVEL ANTICYCLONIC FLOW. AXIS OF VORTICITY PROGGD FROM SRN MN INTO NRN WI. 850/925 WAA REGIME IN PLACE WITH TEMPS RISING ABV 0C. SURFACE/850 TROUGH AXIS WILL BE ACROSS MN AND IA WITH WARM FRONTAL BOUNDARY EXTENDING INTO CNTRL WI. LOW LEVEL BAROCLINICITY WILL SHIFT NORTHWARD WITH TIME. LLVL RH PROGS SUGGEST SOME SCOURING OUT OF LOW CLOUD DECK THOUGH MOS KEEP THINGS ON THE CLOUDY SIDE. BOTH GFS AND NAM BUFKIT SOUNDINGS SHOW LOW LEVEL INVERSION WHICH MAY END UP KEEPING TEMPS A SMIDGE COOLER THAN MOS. TRENDED TOWARDS A BLENDED SOLUTION ON TEMPS. FRIDAY AND FRIDAY NIGHT - CONFIDENCE...LOW GFS/GEM BOTH SHOW FAIRLY POTENT WAVE MOVING INTO THE SOUTHERN PLAINS AND TAKING ON A NEGATIVE TILT AS IT LIFTS NEWD INTO THE ERN GRT LAKES. THIS LEADS TO DECENT CYCLOGENESIS WITH POTPOURRI OF PRECIP TYPES ACROSS THE AREA. MEANWHILE THE ECMWF DEVELOPS A SURFACE LOW FURTHER NORTH AND DRAWS MOISTURE UP BUT FURTHER EAST OF HERE WITH LITTLE OR NO PRECIP IN SRN WI. STILL A LOT OF UNCERTAINTY SO WILL ESSENTIALLY GO WITH SUPERBLEND POPS AND KEEP POTENTIAL FOR A MIX OF PRECIP TYPES WITH POTENTIAL FOR SNOW ON BACK EDGE IN COLDER AIR. SATURDAY - CONFIDENCE...MEDIUM CAA REGIME IN PLACE IN THE WAKE OF THE DEPARTED SYSTEM. THE ECMWF IS QUICKER IN BRINGING THE RENEWED ARCTIC SURGE. MID LEVEL FLOW CYCLONIC SO KEPT THE SUPERBLEND POPS FOR SHSN. SUNDAY AND MONDAY - CONFIDENCE...MEDIUM MAIN STORY WILL BE THE COLD AIRMASS IN PLACE WITH 925 TEMPS PROGGD INTO THE NEGATIVE TEENS CELSIUS WITH SOME POTENTIAL FOR LOWER 20S CELSIUS. AVIATION/12Z TAFS/...MVFR CELLING EXPECTED THIS MORNING AS A LOW LEVEL INVERSION STRENGTHENS AND TRAPS THE LOW LEVEL MOISTURE. THIS MOIST LAYER BECOMES RATHER SHALLOW THIS AFTERNOON SO EXPECT THE STRATOCUMULUS TO SCATTER OUT OVER MOST AREAS. LOW LEVEL MOISTURE ALSO INCREASES LATE TONIGHT JUST TO THE WEST AND SOUTHWEST OF THE FORECAST AREA WITH A SOMEWHAT STRONGER 950 MB TROUGH. NORTHWEST WINDS WILL BE RATHER BRISK THIS MORNING. NOT EXPECTING REDUCED VSBYS OR BLOWING SNOW...BUT DRIFTING OF THE NEW DRY SNOW COULD BE A PROBLEM IN SPOTS ON THE RUNWAYS. MARINE...A SMALL CRAFT ADVISORY IS IN EFFECT INTO THE EVENING DUE TO BRISK NORTHWEST TO WEST WINDS. THE WINDS WILL DIMINISH AS HIGH PRESSURE OVER THE NORTHERN AND CENTRAL PLAINS MOVES SOUTHEAST INTO THE MID MISSISSIPPI VALLEY THIS EVENING. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR LMZ643>646. && UPDATE...BSH TODAY/TONIGHT AND AVIATION/MARINE...HENTZ WEDNESDAY THROUGH MONDAY...COLLAR
Hazardous weather outlook, Jan 12, 2:38 PM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 238 PM CST TUE JAN 12 2016 WIZ046-047-051-052-056>060-062>072-132045- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 238 PM CST TUE JAN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT COLD TEMPERATURES AND NORTHWEST WINDS WILL COMBINE TO PRODUCE WIND CHILLS OF 15 TO 20 BELOW ZERO. A WIND CHILL ADVISORY IS IN EFFECT FOR MARQUETTE...GREEN LAKE...FOND DU LAC AND SHEBOYGAN COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THE WIND CHILL ADVISORY FOR WIND CHILLS AROUND 20 BELOW WILL CONTINUE THROUGH ABOUT MID MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-132045- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 238 PM CST TUE JAN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THIS EVENING FOR BRISK NORTHWEST TO WEST WINDS. SOME FREEZING SPRAY IS ALSO EXPECTED... ESPECIALLY TOWARD OPEN WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY NORTHWEST WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY CRITERIA OVER THE WEEKEND BEHIND A DEPARTING LOW. WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 3:16 PM CST | Wind Chill Advisory | MKX | Fond du Lac, Green Lake, Marquette, Sheboygan | 18 hr |
Nearby
River Flood Warnings in Wisconsin, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.